It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=riverswallace;5100212]

. . . tried taking Adderall in high school . . . That was several years ago.

. . . it helped but . . .

. . . opposite side-effects . . . it completely subdues my personality . . .

[/QUOTE]

How many years ago? How old were you when you last took it? How old are you now? The reason I ask this, is that stimulants tend to have the 'robot' or 'zombie' effect on children. Many boys who took Ritalin or Adderall in childhood complain about the zombie effect, reduced capacity for interest and emotion, etc. In adults, high doses of stimulants generally result in euphoria and high energy, while proper doses result in little to no felt effect, but a greater ability to focus.

[QUOTE=riverswallace;5100212]

. . . it makes me jittery and twitchy and obsessive . . .

. . . by the time it wears off at night I can never calm my mind down and I almost always get hopelessly depressed . . .

[/QUOTE]

This sounds to me like your dosage was too high. This is extremely common, unfortunately. You may benefit from a smaller dosage which should manage the jittery, twitchy feelings and the obsessiveness (though it's not guaranteed). Likewise, the Adderall crash (leading to fatigue - which results in the racing thoughts, and depression) is very well known, especially in cases where the dosage is too high for your own personal biochemistry.

[QUOTE=riverswallace;5100212]

Recently I've been feeling like the quiet, subdued me (none of the other side effects though) even off Adderall. My doctor said it might be depression, and put me on Wellbutrin.

[/QUOTE]

I recommend that you get a full physical. Get checked from top to bottom, including your thyroid. If you come back with a clean bill of physical health, I would give the depression diagnosis another look, it sounds possible to me. Depression can exacerbate your ADHD symptoms which may be why your ADHD feels more out of control than usual, and treating the depression may be the right move.

I'm a little surprised that he would start with Wellbutrin. Have you been tried on any other antidepressants? Wellbutrin is an atypical antidepressant, working on dopamine and norepinephrine rather than seratonin. Your doctor may have decided to try Wellbutrin because of your history of ADHD, it works in much the same way as stimulants, but you may look at a more mainstream antidepressant treatment instead.

[QUOTE=riverswallace;5100212]

Since I started Strattera I've been feeling shaky and weak, and kind of weirdly obsessive. I don't think it's helping me focus much either.

[/QUOTE]

My own experience with Strattera was extreme nausea coupled with somnolence so bad I couldn't trust myself to drive. I have only ever heard of one case of Strattera having any positive effects, I think the stuff is junk. My psychatrist and the in-house psychiatrist at the treatment facility I work at disagree with me.

Hope that helps.





All times are GMT -7. The time now is 04:10 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!